Alert archive / California / Wind Advisories in 2010

Wind Advisory 41, NWS Medford, OR

December 20, 2010Siskiyou County, California

NWS Medford, OR issued this wind advisory at Dec 20, 2010, 3:17 PM PST for Siskiyou County, California. It took effect at Dec 21, 2010, 7:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2010, 3:17 PM PST (23:17 UTC)
In effect from
Dec 21, 2010, 7:00 AM PST
Expired
Dec 21, 2010, 7:00 PM PST
In force
12 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 11.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2010-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2010-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

351 
WWUS76 KMFR 202317
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
317 PM PST MON DEC 20 2010

...GUSTY WINDS EXPECTED IN THE SHASTA VALLEY TUESDAY...

.SOUTH WINDS WILL REACH ADVISORY LEVELS IN THE SHASTA VALLEY 
TUESDAY.

CAZ081-211200-
/O.NEW.KMFR.WI.Y.0041.101221T1800Z-101222T0300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
317 PM PST MON DEC 20 2010

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY. 

* TIMING: LATE TUESDAY MORNING THROUGH EARLY TUESDAY EVENING.

* WINDS: SOUTH WINDS 30 TO 35 MPH WITH GUSTS 40 TO 50 MPH ARE 
  EXPECTED.

* IMPACTS: THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN SHASTA
  VALLEY NEAR WEED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

LUTZ
3 follow-up statements
074 
WWUS76 KMFR 211151
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
351 AM PST TUE DEC 21 2010

CAZ081-212330-
/O.EXT.KMFR.WI.Y.0041.101221T1500Z-101222T0300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
351 AM PST TUE DEC 21 2010

...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST
THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
PST THIS EVENING. 

* TIMING: WINDS WILL INCREASE THIS MORNING INTO THIS AFTERNOON
  THEN REMAIN STRONG INTO THE EVENING HOURS.

* WINDS: SOUTH WINDS WILL REACH SPEEDS OF 25 TO 35 MPH WITH GUSTS
  OF 45 TO 55 MPH.

* IMPACTS: THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN 
  SHASTA VALLEY NEAR WEED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
DW
894 
WWUS76 KMFR 212247
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
247 PM PST TUE DEC 21 2010

CAZ081-220300-
/O.CON.KMFR.WI.Y.0041.000000T0000Z-101222T0300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
247 PM PST TUE DEC 21 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* TIMING: GUSTY SOUTH WINDS WILL CONTINUE THROUGH EARLY THIS
  EVENING.

* WINDS: SOUTH WINDS 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH WILL
  CONTINUE INTO THE EARLY EVENING.

* IMPACTS: THESE WINDS ARE EXPECTED ACROSS THE ENTIRE SHASTA
  VALLEY...THOUGH THEY ARE LIKELY TO CONTINUE TO BE STRONGEST IN
  MONTAGUE AREA. INTERSTATE 5...AND HIGHWAYS 97...82...AND 99 WILL
  BE AFFECTED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

LUTZ
385 
WWUS76 KMFR 220301
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
701 PM PST TUE DEC 21 2010


CAZ081-220415-
/O.EXP.KMFR.WI.Y.0041.000000T0000Z-101222T0300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
701 PM PST TUE DEC 21 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

SOUTH WINDS WILL CONTINUE TO DECREASE OVERNIGHT.

$$
SVEN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Dec 20, 9:15 AM PST, 6 hours 2 minutes earlier.

Area forecast discussion, Dec 20, 9:15 AM PST, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
915 AM PST MON DEC 20 2010

.DISCUSSION...
NO UPDATE WILL MADE TO THE FORECAST THIS MORNING...THOUGH SOME
DECISIONS WILL NEED TO BE MADE REGARDING GOING WINTER WEATHER
HEADLINES.

OVER THE LAST 24 HOURS IMPRESSIVE PRECIPITATION AMOUNTS HAVE BEEN
OCCURRING IN THE ILLINOIS VALLEY AND THROUGHOUT MUCH OF JOSEPHINE
COUNTY...WITH WATER AMOUNTS BETWEEN 1 AND 3 INCHES IN 24 HOURS.
SNOWFALL AMOUNTS BELOW 2000 FEET HAVE BEEN REPORTED TO BE A SLUSHY
INCH TO 5 INCHES...WITH PRECIPITATION CHANGING TYPE OFTEN THROUGH
THE PERIOD. IMAGINE THAT...ABOVE 2000 FEET SNOW AMOUNTS ARE LIKELY
TO BE 10 INCHES OR MORE IN THAT AREA.

A BURST OF SNOWFALL MOVING ACROSS THE EAST SIDE YESTERDAY RESULTED
IN A QUICK 2 TO 6 INCHES IN MANY AREAS. MEANWHILE...THE SKI AREAS
PICKED UP A WHOPPING 15 TO 20 INCHES IN 24 HOURS WITH 3 DAY TOTALS
NOW OVER TWO FEET.

FOR TODAY SHOWERS WILL AGAIN OCCUR WITH THUNDERSTORMS ALONG AND
NEAR THE COAST. TEMPERATURES THROUGH THE ATMOSPHERE ARE PRETTY
STAGNANT SO EXPECT SNOW LEVELS TO STAY THE SAME IN SOME AREAS AND
RISE 500 TO 1000 FEET IN OTHER AREAS. WITH EXCEPTION OF WESTERN
SISKIYOU COUNTY AND CURRY AND POSSIBLY SOUTHWEST JOSEPHINE
COUNTY PRECIPITATION WILL MOSTLY COME TO AN END BY THIS EVENING.

THIS WILL SET UP A BREAK IN THE WEATHER THAT WILL GENERALLY BE
FAVORABLE FOR TRAVELING FROM TUESDAY THROUGH THURSDAY...THOUGH A
STORM SYSTEM MAY BRING SOME MINIMAL IMPACTS...MAINLY NEAR MOUNT
SHASTA CITY...ON WEDNESDAY. LUTZ

&&

.AVIATION...
SHOWERS AND SNOW SHOWERS WILL CONTINUE TODAY...WITH AREAS OF MVFR
CEILINGS AND MOUNTAIN OBSCURATIONS THROUGH THIS AFTERNOON...MAINLY
WEST OF THE CASCADES. IN HEAVIER SHOWERS AND ISOLATED THUNDERSTORMS
IN WESTERN SISKIYOU COUNTY...JOSEPHINE COUNTY...AND CURRY COUNTY
IFR WILL OCCUR IN RAIN AND SNOW AT TIMES. ISOLATED THUNDERSTORMS
ARE EXPECTED ALONG THE COAST THROUGH THIS AFTERNOON...SOME WITH
SMALL HAIL. A FEW SHOWERS WILL LINGER THIS EVENING WITH PATCHY VALLEY
FOG DEVELOPING AND CONTINUING INTO TUESDAY MORNING. LUTZ/WEYGAND

&&

.PREV DISCUSSION... /ISSUED 415 AM PST MON DEC 20 2010/

DISCUSSION...THE WEATHER PATTERN FOR OUR REGION FOR THE NEXT 7 DAYS
SEPARATES INTO 4 EPISODES.

EPISODE ONE BEGAN ON SATURDAY AND WILL FINALLY COME TO A CLOSE
TODAY. THE WEATHER CONDITIONS HAVE BEEN DRIVEN BY A SERIES OF
DISTURBANCES ROTATING INLAND AROUND THE UPPER LEVEL LOW NOW
CENTERED OFFSHORE FROM WASHINGTON. THE SHOWERS OVERNIGHT WILL
CONTINUE THIS MORNING THEN BEGIN TO TAPER OFF THIS AFTERNOON WHILE A
SLIGHT CHANCE OF THUNDERSTORMS CONTINUES OVER THE COASTAL WATERS
AND NEAR THE COAST AS THE LOW MOVES NORTH. JOSEPHINE COUNTY AND FAR
WESTERN SISKIYOU COUNTY HAVE BEEN THE FOCUS OF THE GREATEST
PRECIPITATION AMOUNTS IN OUR REGION OVER THE WEEKEND...AND THAT
WILL CONTINUE TO BE THE CASE TODAY. A SECONDARY/LESS INTENSE FOCUS
WILL BE ON THE REMAINDER OF AREAS WEST OF THE CASCADES. THUS...THE
WINTER STORM WARNING REMAINS IN EFFECT FOR MUCH OF SISKIYOU COUNTY
THROUGH THIS AFTERNOON AND HAS BEEN EXTENDED THROUGH THIS
AFTERNOON FOR JOSEPHINE COUNTY. ALSO...THE WINTER WEATHER ADVISORY
WILL CONTINUE THROUGH THIS AFTERNOON FOR THE SISKIYOU MOUNTAINS
AND THE WINTER WEATHER ADVISORY FOR THE REMAINDER OF THE SOUTHWEST
OREGON INLAND VALLEYS AND FOOTHILLS HAS BEEN EXTENDED THROUGH THIS
MORNING. SNOW LEVELS WILL INCREASE SLIGHTLY DURING THE DAY...THUS
THE MOST WIDESPREAD IMPACT FROM THE SHOWERS WILL BE EARLY THIS
MORNING THROUGH THE MORNING COMMUTE. SNOW LEVELS ARE MAINLY 2500
TO 3000 FEET THIS MORNING BUT ARE 1500 TO 2000 FEET IN JOSEPHINE
COUNTY AND THE APPLEGATE AND NORTHERN SAMS VALLEY AREAS OF JACKSON COUNTY.

THE LOW WILL MOVE NORTH OF VANCOUVER ISLAND TONIGHT WHILE THE NEXT
CLOSED LOW PRESENTLY NEAR 45N 139W MOVES SOUTHEAST TO NEAR 40N 130W.
THE MODELS ARE ALL LESS PROGRESSIVE WITH THIS TROUGH THAN THEY
INDICATED IN THEIR RUNS 24 HOURS AGO AND TRACK IT NORTHEASTWARD
TUESDAY INTO WEDNESDAY. THE LOW IS EXPECTED TO MOVE INLAND ACROSS
NORTHWEST WASHINGTON ON WEDNESDAY. EARLIER RUNS HAD WEAKER
UPSTREAM RIDGING AND TOOK THE TROUGH SQUARELY INTO THE PACIFIC
NORTHWEST. THE RESULT IS A DECREASE IN THE PROBABILITY OF
PRECIPITATION AND EXPECTED PRECIPITATION AMOUNTS...ESPECIALLY EAST
OF THE CASCADES FROM TUESDAY THROUGH WEDNESDAY NIGHT.
ALSO...SLIGHTLY HIGHER SNOW LEVELS TO AROUND 3500 FEET.

EPISODE 3 COVERS THURSDAY THROUGH FRIDAY AND THE FORECAST
INDICATED BY THE GFS AND ECMWF HAS BEEN MORE CONSISTENT THAN THE
PRECEDING PERIOD. HIGH PRESSURE OFFSHORE FROM SOUTHERN CALIFORNIA
ON WEDNESDAY NIGHT IS EXPECTED TO BUILD ACROSS THE GREAT BASIN TO
THE ROCKIES. MEANTIME THE NEXT LARGE UPPER TROUGH WILL MOVE SOUTH
FROM THE GULF OF ALASKA. THE PATTERN OVER THE WESTERN STATES WILL
BECOME MORE HIGHLY AMPLIFIED WHILE A STRONG COLD FRONT APPROACHES THE
PACIFIC NORTHWEST COAST. THE MAIN UNCERTAINTY FOR THIS PERIOD OF
TIME IS JUST HOW FAR EAST THE FRONT WILL BE ABLE TO ADVANCE.
RECENT SOLUTIONS HAVE VARIED FROM KEEPING IT OFFSHORE THROUGHOUT
THE PERIOD TO LINGERING THE FRONT ALONG THE IMMEDIATE COAST. THIS
DOES LEAD TO SUFFICIENT CONFIDENCE TO REDUCE THE PROBABILITY OF
PRECIPITATION EAST OF THE COAST RANGE.

EPISODE 4 COVERS LATE CHRISTMAS EVE THROUGH THE HOLIDAY WEEKEND.
CONFIDENCE IS VERY LOW IN THE FORECAST AT THIS JUNCTURE BUT THERE
IS THE POTENTIAL FOR STORMY WEATHER INTO EARLY NEXT WEEK.
CONDITIONS COULD RESEMBLE THOSE FROM THIS WEEKEND WITH SNOW LEVELS
LOW ENOUGH...3500 TO 4000 FEET...TO IMPACT THE MAJOR PASSES.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING ABOVE 2000
     FEET FOR ORZ023-025-026.
     WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON ABOVE 1500
     FEET FOR ORZ024.
     WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR
     ORZ028.

CA...WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON ABOVE 2500
     FEET FOR CAZ080.
     WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON FOR
     CAZ082-083.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST THIS EVENING FOR
     PZZ350-356-370-376.
     GALE WARNING FROM 10 PM THIS EVENING TO 9 AM PST TUESDAY FOR
     PZZ350-356.
     HAZARDOUS SEAS WARNING UNTIL 4 AM PST TUESDAY FOR PZZ350-356.
     GALE WARNING FROM 10 PM THIS EVENING TO 4 PM PST TUESDAY FOR
     PZZ370-376.
     HAZARDOUS SEAS WARNING UNTIL 4 AM PST WEDNESDAY FOR PZZ370-376.

LUTZ/WEYGAND
Hazardous weather outlook, Dec 20, 4:46 AM PST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
446 AM PST MON DEC 20 2010

CAZ080-ORZ024-201800-
WESTERN SISKIYOU COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
446 AM PST MON DEC 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTHWEST OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT UNTIL 4 PM PST TODAY ABOVE
2500 FEET. SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC
DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE ACTIVE WEATHER PATTERN WILL CONTINUE FOR MUCH OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ082-083-201800-
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
446 AM PST MON DEC 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT UNTIL 4 PM PST TODAY. SEE THE
WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE ACTIVE WEATHER PATTERN WILL CONTINUE FOR MUCH OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ023-025-026-201800-
CENTRAL DOUGLAS COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS-
JACKSON COUNTY-
446 AM PST MON DEC 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 10 AM PST TODAY
ABOVE 2000 FEET. SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC
DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE ACTIVE WEATHER PATTERN WILL CONTINUE FOR MUCH OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ028-201800-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
446 AM PST MON DEC 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 4 PM PST TODAY ABOVE
4500 FEET. SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC
DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE ACTIVE WEATHER PATTERN WILL CONTINUE FOR MUCH OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Dec 20, 11:59 AM PST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1159 AM PST MON DEC 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     HEAVY SNOW       2 SW MOUNT SHASTA       41.30N 122.34W
12/20/2010  M8.0 INCH        SISKIYOU           CA   TRAINED SPOTTER

            8 INCHES OF NEW SNOW SINCE LAST NIGHT. BEGINNING TIME OF
            SNOWFALL IS UNKNOWN. CURRENT TEMPERATURE 34.3F AND IT IS
            STILL SNOWING. TREES APPEAR TO BE HOLDING UP WELL DESPITE
            THE WET SNOW. LILACS ARE BENDING PRETTY SIGNIFCANTLY.

&&

LUTZ
Local storm report, Dec 20, 12:56 PM PST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1256 PM PST MON DEC 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 PM     HEAVY SNOW       ESE MOUNT SHASTA        41.32N 122.31W
12/20/2010  M8.0 INCH        SISKIYOU           CA   TRAINED SPOTTER

            20-HOUR TOTAL. STILL SNOWING MODERATELY.

&&

SPILDE
Local storm report, Dec 20, 12:57 PM PST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1257 PM PST MON DEC 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1256 PM     SNOW             4 W MERLIN              42.52N 123.50W
12/20/2010  M3.8 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            3.75 INCHES SNOW DEPTH. ABOUT 2 INCHES ACCUMULATION PAST
            24 HOURS.

&&

KEENE
Local storm report, Dec 20, 1:01 PM PST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
101 PM PST MON DEC 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       4 SE HARBOR             42.00N 124.20W
12/20/2010  M1.60 INCH       CURRY              OR   TRAINED SPOTTER

            1.6 INCHES RAINFALL PAST 24 HOURS.

&&

KEENE
Local storm report, Dec 20, 1:36 PM PST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
136 PM PST MON DEC 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 AM     SNOW             SSE MOUNT SHASTA        41.32N 122.31W
12/20/2010  M7.5 INCH        SISKIYOU           CA   TRAINED SPOTTER

            24 HR...2.5 SINCE 730 AM PST

&&

SVEN
Local storm report, Dec 20, 1:39 PM PST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
139 PM PST MON DEC 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     HEAVY RAIN       5 SE CAVE JUNCTION      42.11N 123.58W
12/18/2010  M1.24 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING AT 330 PM PST.

0452 PM     HEAVY RAIN       2 NNE SELMA             42.30N 123.59W
12/18/2010  M1.86 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            24 HOUR AMOUNT ENDING 5PM SATURDAY.

0839 PM     HEAVY RAIN       1 SSW OBRIEN            42.06N 123.71W
12/18/2010  M2.02 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            TOTAL SINCE MIDNIGHT.

0907 PM     HEAVY RAIN       6 ESE COOS BAY          43.33N 124.12W
12/18/2010  M1.10 INCH       COOS               OR   TRAINED SPOTTER

            24 HOUR AMOUNT ENDING 9PM.

1114 PM     HEAVY SNOW       SSW SILVER LAKE         43.13N 121.05W
12/18/2010  M2.0 INCH        LAKE               OR   TRAINED SPOTTER

            9PM-11PM TOTAL.

0326 AM     SNOW             11 NE GRANTS PASS       42.54N 123.15W
12/19/2010  M1.0 INCH        JACKSON            OR   TRAINED SPOTTER

            BEGAN SNOWING ABOUT AN HOUR AGO...SNOWING HEAVILY AT
            TIMES. TEMPERATURE 35 DEGREES. ELEVATION 1200.

0458 AM     HEAVY RAIN       6 SW MERLIN             42.46N 123.49W
12/19/2010  M1.90 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            TOTAL SINCE YESTERDAY WITH RAIN AND SNOW OCCURRING
            OVERNIGHT. CURRENTLY SNOWING HEAVILY AND IS A WET SNOW
            WITH TREE BRANCHES BENDING. SNOW IS JUST BEGINNING TO
            COVER THE GROUND. ELEVATION 1200 FEET. FROM FRIDAY NIGHT
            INTO SATURDAY...AN ADDITIONAL 1.50 INCHES FELL.

0655 AM     HEAVY SNOW       11 NE GRANTS PASS       42.54N 123.15W
12/19/2010  M2.5 INCH        JACKSON            OR   TRAINED SPOTTER

            OVERNIGHT TOTAL

0655 AM     HEAVY RAIN       11 NE GRANTS PASS       42.54N 123.15W
12/19/2010  M1.47 INCH       JACKSON            OR   TRAINED SPOTTER

            24 HRS

0709 AM     SNOW             1 SSW OBRIEN            42.06N 123.71W
12/19/2010  M1.0 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            A HEAVY WET SNOW COVERING THE GROUND AND WEIGHING TREE
            BRANCHES DOWN. ELEVATION 1550 FEET.

0709 AM     HEAVY RAIN       4 NNW GRANTS PASS       42.50N 123.34W
12/19/2010  M1.63 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            24 HOUR RAINFALL. ABOUT A HALF INCH OF SNOW COVERS THE
            GROUND CURRENTLY.

0832 AM     SNOW             N TENNANT               41.58N 121.91W
12/19/2010  M5.0 INCH        SISKIYOU           CA   TRAINED SPOTTER

            SINCE MORNING

0832 AM     SNOW             SW DORRIS               41.96N 121.92W
12/19/2010  M3.5 INCH        SISKIYOU           CA   TRAINED SPOTTER

            SINCE MORNING

0832 AM     SNOW             5 NNE SELMA             42.34N 123.57W
12/19/2010  M3.0 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            2.47 PRECIP

1022 AM     HEAVY SNOW       SSW SILVER LAKE         43.13N 121.05W
12/19/2010  M4.0 INCH        LAKE               OR   TRAINED SPOTTER

            12 HOUR AMOUNT SINCE 11 PM PST. STILL SNOWING HARD.

1200 PM     HEAVY RAIN       4 SE HARBOR             42.00N 124.20W
12/19/2010  M1.60 INCH       CURRY              OR   TRAINED SPOTTER

            24 HOUR AMOUNT ENDING AT NOON PST. LIGHTNING AND PEA SIZE
            HAIL ALSO FELL WITHIN THE LAST HOUR.

1200 PM     TSTM WND GST     4 SE HARBOR             42.00N 124.20W
12/19/2010  E50.00 MPH       CURRY              OR   TRAINED SPOTTER

            TREES THRASHING ABOUT VIOLENTLY.

1204 PM     HEAVY SNOW       E LOOKOUT               41.21N 121.15W
12/19/2010  M5.0 INCH        MODOC              CA   TRAINED SPOTTER

            6 HOUR AMOUNT.

0144 PM     SNOW             6 SW MERLIN             42.46N 123.49W
12/19/2010  M1.5 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            AMOUNT IS SINCE THIS MORNING. ELEVATION 1200 FEET. VERY
            WET SNOW WEIGHING DOWN TREES.

0147 PM     HEAVY RAIN       1 WSW WILLIAMS          42.21N 123.29W
12/19/2010  M1.69 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            AMOUNT IS SINCE YESTERDAY. HEAVY WET SNOW MIXING IN AT
            TIMES. SLUSHY ACCUMULATION. ELEVATION 1550 FEET.

0204 PM     SNOW             2 WSW OBRIEN            42.06N 123.73W
12/19/2010  M2.0 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            12 HOUR AMOUNT ENDING AT 330 PM PST SUNDAY.

0204 PM     HEAVY SNOW       1 N SUMMER LAKE         42.99N 120.78W
12/19/2010  M8.0 INCH        LAKE               OR   TRAINED SPOTTER

            AMOUNT IS SINCE 9 PM PST SATURDAY.

0204 PM     HEAVY RAIN       2 WSW OBRIEN            42.06N 123.73W
12/19/2010  M4.50 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            48 HOUR TOTAL ENDING AT 330 PM PST...2.50 INCHES FELL
            FRIDAY INTO SATURDAY AND 2.00 INCHES SATURDAY INTO
            SUNDAY.

0837 PM     HEAVY RAIN       1 SSW OBRIEN            42.06N 123.71W
12/19/2010  M1.02 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            PRECIPITATION TODAY SINCE MIDNIGHT. ALSO...1.5 INCHES OF
            SNOW IS ON THE GROUND.

0103 AM     SNOW             ESE MOUNT SHASTA        41.32N 122.31W
12/20/2010  M3.0 INCH        SISKIYOU           CA   TRAINED SPOTTER

            SNOWING MODERATE TO HARD AT TIMES. CURRENT TEMPERATURE 31
            DEGREES. ELEVATION 3700 FEET.

0606 AM     HEAVY RAIN       4 NE GOLD BEACH         42.45N 124.37W
12/20/2010  M1.84 INCH       CURRY              OR   TRAINED SPOTTER

            24 HOUR TOTAL. THUNDER...LIGHTNING...AND SMALL HAIL ALL
            OCCURRED YESTERDAY. A BRIEF PERIOD OF HAIL WAS PEA-SIZED
            WHILE THE REST THAT FELL WAS SMALLER.

0700 AM     HEAVY RAIN       1 SSW OBRIEN            42.06N 123.71W
12/20/2010  M2.72 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            24 HOUR RAINFALL. 1.58 SINCE MIDNIGHT. A HALF INCH OF
            SLUSHY SNOW ON THE GROUND AS WELL. ELEVATION 1550 FEET.

0724 AM     HEAVY RAIN       NE BROOKINGS            42.06N 124.29W
12/20/2010  M0.90 INCH       CURRY              OR   TRAINED SPOTTER

            THREE THUNDERSTORMS OCCURRED YESTERDAY AFTERNOON BETWEEN
            2 AND 4 PM WITH VERY SMALL HAIL. ANOTHER THUNDERSTORM
            OCCURRED AT 5AM THIS MORNING WITH HAIL SMALLER THAN
            PEA-SIZED. CURRENTLY 45 DEGREES.

0724 AM     HEAVY SNOW       SSE MOUNT SHASTA        41.32N 122.31W
12/20/2010  M5.0 INCH        SISKIYOU           CA   TRAINED SPOTTER

            TOTAL ACCUMULATION SINCE SNOW BEGAN LAST EVENING.

0846 AM     HEAVY RAIN       5 NNE SELMA             42.34N 123.57W
12/20/2010  M2.45 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            1 INCH WET SNOW

0846 AM     HEAVY RAIN       4 SSW APPLEGATE         42.21N 123.19W
12/20/2010  M0.65 INCH       JACKSON            OR   TRAINED SPOTTER

            24 HR

0846 AM     SNOW             4 SW WEED               41.37N 122.42W
12/20/2010  M8.0 INCH        SISKIYOU           CA   TRAINED SPOTTER

            7PM-7AM

0846 AM     SNOW             SSE MOUNT SHASTA        41.32N 122.31W
12/20/2010  M7.5 INCH        SISKIYOU           CA   TRAINED SPOTTER

            24 HR...2.5 SINCE 730 AM PST

0900 AM     HEAVY SNOW       2 NNE SELMA             42.30N 123.59W
12/20/2010  M5.0 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            LOCATION IS SELMA BETWEEN HAYES HILL AND DRAPER VALLEY.
            24 HOUR AMOUNT. 1.09 INCHES OF WATER. PRECIP CHANGED BACK
            AND FORTH BETWEEN RAIN AND SNOW THROUGH THE PERIOD.
            ELEVATION NEAR 1500FEET.

0900 AM     HEAVY RAIN       4 SE HARBOR             42.00N 124.20W
12/20/2010  M1.60 INCH       CURRY              OR   TRAINED SPOTTER

            1.6 INCHES RAINFALL PAST 24 HOURS.

0900 AM     SNOW             1 WSW WILLIAMS          42.21N 123.29W
12/20/2010  M1.0 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            HIGHLY VARIABLE SNOW AMOUNTS IN THE AREA WITH AVERAGE OF
            ABOUT ONE INCH. PRECIP TYPE CHANGED OFTEN OVERNIGHT
            BETWEEN RAIN AND SNOW WITH TEMP 34 TO 38F. CURRENTLY
            RAINING AT 32F. THIS IS CAUSING LOCALIZED FREEZING RAIN.

0901 AM     HEAVY SNOW       N TENNANT               41.59N 121.91W
12/20/2010  M6.0 INCH        SISKIYOU           CA   TRAINED SPOTTER

            24 HOUR TOTAL ENDING AT 9 AM PST MONDAY. 2-DAY TOTAL OF
            14 INCHES.

1155 AM     HEAVY SNOW       2 SW MOUNT SHASTA       41.30N 122.34W
12/20/2010  M8.0 INCH        SISKIYOU           CA   TRAINED SPOTTER

            8 INCHES OF NEW SNOW SINCE LAST NIGHT. BEGINNING TIME OF
            SNOWFALL IS UNKNOWN. CURRENT TEMPERATURE 34.3F AND IT IS
            STILL SNOWING. TREES APPEAR TO BE HOLDING UP WELL DESPITE
            THE WET SNOW. LILACS ARE BENDING PRETTY SIGNIFCANTLY.

1254 PM     HEAVY SNOW       ESE MOUNT SHASTA        41.32N 122.31W
12/20/2010  M8.0 INCH        SISKIYOU           CA   TRAINED SPOTTER

            20-HOUR TOTAL. STILL SNOWING MODERATELY.

1256 PM     SNOW             4 W MERLIN              42.52N 123.50W
12/20/2010  M3.8 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            3.75 INCHES SNOW DEPTH. ABOUT 2 INCHES ACCUMULATION PAST
            24 HOURS.

&&
48 HOUR SUMMARY OF EVENTS

SVEN

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 3:12 PM PSTWinter Weather AdvisoryMFRSiskiyou41 hr

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.